Semigroup Forum

, Volume 84, Issue 2, pp 301–307 | Cite as

Metrizability of Clifford topological semigroups

  • Taras Banakh
  • Oleg Gutik
  • Oles Potiatynyk
  • Alex Ravsky


We prove that a countably compact Clifford topological semigroup S is metrizable if and only if the set E={eS:ee=e} of idempotents of S is a metrizable G δ -set in S.


Clifford semigroup Metrizable topological semigroup Topologically periodic semigroup Countably compact space 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Arkhangel’skiĭ, A.V.: The structure and classification of topological spaces and cardinal invariants. Usp. Mat. Nauk 33, 29–84 (1978) (in Russian) Google Scholar
  2. 2.
    Arhangel’skii, A., Tkachenko, M.: Topological Groups and Related Structures. Atlantis Press/World Sci. Publ., Paris (2008) zbMATHCrossRefGoogle Scholar
  3. 3.
    Banakh, T.: On cardinal invariants and metrizability of topological inverse Clifford semigroups. Topol. Appl. 128(1), 13–48 (2003) MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Banakh, T., Gutik, O.: On the continuity of the inversion in countably compact inverse topological semigroups. Semigroup Forum 68, 411–418 (2004) MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Bokalo, B., Guran, I.: Sequentially compact Hausdorff cancellative semigroup is a topological group. Mat. Stud. 6, 39–40 (1996) MathSciNetzbMATHGoogle Scholar
  6. 6.
    Gruenhage, G.: Generalized metric spaces. In: Handbook of Set-Theoretic Topology, pp. 423–501. North-Holland, Amsterdam (1984) Google Scholar
  7. 7.
    Gutik, O., Pagon, D., Repovš, D.: The continuity of the inversion and the structure of maximal subgroups in countably compact topological semigroups. Acta Math. Hung. 124(3), 201–214 (2009) zbMATHCrossRefGoogle Scholar
  8. 8.
    Koch, R.J., Wallace, A.D.: Notes on inverse semigroups. Rev. Roum. Math. Pures Appl. 9(1), 19–24 (1964) MathSciNetzbMATHGoogle Scholar
  9. 9.
    Kruming, P.D.: Structually ordered semigroups. Izv. Vysš. Učebn. Zaved., Mat. 6(43), 78–87 (1964) MathSciNetGoogle Scholar
  10. 10.
    Morita, K.: Products of normal spaces with metric spaces. Math. Ann. 154, 365–382 (1964) MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  • Taras Banakh
    • 1
    • 2
  • Oleg Gutik
    • 2
  • Oles Potiatynyk
    • 2
  • Alex Ravsky
    • 3
  1. 1.Instytut MatematykiJan Kochanowski UniversityKielcePoland
  2. 2.Faculty of Mechanics and MathematicsIvan Franko National University of LvivLvivUkraine
  3. 3.Pidstryhach Institute for Applied Problems of Mechanics and Mathematics of Ukrainian Academy of SciencesLvivUkraine

Personalised recommendations